MAUDE Adverse Event Report: ETHICON INC. SFXSYM PDS+ UNI VIO 24IN 1 SA CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFXSYM PDS+ UNI VIO 24IN 1 SA CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1A443
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Purulent Discharge (1812); Unspecified Infection (1930)
Date of Event 12/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: did the patient experience an adverse event such as infection, non-union, allergic reaction, osteoporosis, overloading, pain, degenerative diseases, bleeding or oozing? yes.Did the patient require revision surgery or hardware removal? yes.Was device explanted? true.Did patient require revision surgery? false.Patient status/ outcome / consequences: yes.Patient consequence description/was there a clinical outcome experienced by the patient (infection, inflammation, etc.)? infection in fascia layer.Was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: yes.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? when beginning the running suture, did the surgeon take the first pass above or adjacent to the incision in a direction away from the incision? after taking the first pass away from the incision, did the surgeon then take a pass of tissue perpendicular to the initial pass? if so, how many perpendicular passes? did the surgeon then proceed with wound closure in the opposite direction of the first pass? was the fixation tab seated against the tissue at the initiation of suture use during the index procedure? were two reverse stitches performed across the incision prior to closure? please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).Please provide the onset date/time of infection from the initial surgical procedure.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? if so, please provide the results.How much and what type of drainage is present in this wound? please describe any medical or surgical intervention performed including medication name, dates and results.Were any pre-op cleansing procedures changed recently? if yes, please describe did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? can you describe the appearance of the stratafix suture during second procedure, if applicable? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number?.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and barbed suture was used in the deep fascia layer.The surgeon said the patient got an infection afterwards.When he removed the suture pus was coming out from the area where the barbed suture was located.The surgeon is convinced it was because it was of the barbed suture.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h6 health effect - clinical code additional information was requested, and the following was obtained: date and name of index surgical procedure? (b)(6) 2024, scoliosis surgery.The diagnosis and indication for the index surgical procedure? curve of the spine what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? open.On what tissue was the suture used? fascia.What was the tissue condition (normal, thin, calcified, fragile, diseased)? not possible to obtain information.When beginning the running suture, did the surgeon take the first pass above or adjacent to the incision in a direction away from the incision? yes.After taking the first pass away from the incision, did the surgeon then take a pass of tissue perpendicular to the initial pass? if so, how many perpendicular passes? yes, one pass.Did the surgeon then proceed with wound closure in the opposite direction of the first pass? yes.Was the fixation tab seated against the tissue at the initiation of suture use during the index procedure? yes.Were two reverse stitches performed across the incision prior to closure? yes.Please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).Pus was visible in fascia layer, not possible to obtain information.Please provide the onset date/time of infection from the initial surgical procedure.Not possible to obtain information.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? no.Did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? not possible to obtain information.Were cultures performed? if so, please provide the results.Not possible to obtain information.How much and what type of drainage is present in this wound? not possible to obtain information.Please describe any medical or surgical intervention performed including medication name, dates and results.Patient was opened up, suture taken out and replaced with a vicryl, not possible to obtain more information.Were any pre-op cleansing procedures changed recently? if yes, please describe.No did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? no.Can you describe the appearance of the stratafix suture during second procedure, if applicable? vicryl was used for reoperation.Other relevant patient history/concomitant medications? not possible to obtain any more information.What is the physician¿s opinion as to the etiology of or contributing factors to this event? stratafix strangling the tissue.What is the patient's current status? not possible to obtain information.Lot number? not possible to obtain information.

Brand Name
SFXSYM PDS+ UNI VIO 24IN 1 SA CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21332954
Report Number2210968-2025-01476
Device Sequence Number18263915
Product Code NEW
UDI-Device Identifier10705031245280
UDI-Public10705031245280
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
K141776
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSXPP1A443
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2025
Supplement Date Received by Manufacturer03/20/2025
Initial Report FDA Received Date02/07/2025
Supplement Report FDA Received Date03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown